Angela’s Story – Cipro Side-Effects

FQwall Angela

 

Hi there, I am Angela and I am a 41 year old mother of two grown children. About 16 months ago I was given Cipro several times for a UTI and began experiencing severe muscle loss and weakness in my legs and arms and a rash all over my body as well. During this time and many Dr visits due to this, I was prescribed more Cipro and was told I was having diabetic neuropathy. I was scared because I am only 41 and had no other pain or anything and thought this was way to sudden and severe. I trusted my Doctor. A few months later I had a staph infection and was not doing well. I was weak and had really out of control blood sugars and infection was bad. I was given Levaquin in an IV form by the same dr who had been treating my UTI’s. This was given to me without any discussion of the potential harm and as a first drug of choice. I got a severe rash and was taken off and given a different drug. I was not told that the drug caused the severe rash and was sent home three days later with a prescription of Levaquin in pill form now and at least 5 rounds of Cipro 10 days each. Less than a week after being released I woke to a burning pain all over my ENTIRE body and felt like I was being burned alive. Trembling and severe jerking and twitching all over my body. I felt frost bitten from head to toe. I sweat so much I drenched my clothes and sheets. Throwing up and not able to eat for over 16 days. I looked like I was a cancer victim on my death bed. My taste is gone now. even today a door shutting hurts my skin. I can hear and feel everything and it is painful. I had such intense pain in my left ankle that I cried out in pain and drew up in a fetal position and begged to be put out of my misery and this lasted for months. I get frequent flares of this even today. I have to use a walker when this happens. If I do feel like attending a function I have to be pushed in a wheel chair now. Although the pain is not as intense now I have chronic and severe pain 24/7. Like all the others who are poisoned I have sleep issues now and severe vision problems. I have low blood pressure and digestion problems. The list is too long to list. Anything that nerves are involved with I am broken now. I have been to many many specialists and am over 20 thousand dollars out of pocket on getting a diagnoses and some treatment to heal. All to be told I need counseling. One doctor told me “I need to learn to look at my glass half full rather than half empty”. As he said this to me I was wearing pj’s due to not being able to tolerate the clothes on my skin and I had to wear socks into the drs because I could not get shoes on my feet either. I was humiliated as I had always been so put together as I am a hairdresser. My mother was sitting there crying seeing me like this and wanted help and answers. Therapy was what I was told I needed. At 41 suddenly Stress caused this physical breakdown to a successful happy woman? I have had to take my health in my own hands and figure out how to heal on my own. All while being unable to even get to the toilet on my own. My home looks like a nursing home now. Rails on toilets and bathtubs and forget about a shower as the spray hurts my skin as my skin now feels so sensitive to touch. Married less than five years before this happened I now have to be in a room all alone. No noise or stimuli is tolerated. Never mind making love to my husband. I cry as I type this. My whole life was taken from me. Being a woman was taken from me. I am now catheters, adult diapers at times, heating pads, barf buckets, port a potties, tall toilets for handicap and soft loose clothes and no shoes in over a year because of the neuropathy caused by these drugs. Not being able to walk and exercise had greatly affected my diabetes now and thus this vicious cycle. In their early 20s, my children are not able to go explore life and have fun and live their own lives as they are caretakers to their mother. This breaks my heart. Having my daughter wash my hair while I sit in a bath and cry because the water hurts my skin. My son watching his mother not make it to the toilet in time and having to help wash my clothes afterward. All my dignity is gone. Trying to stay hopeful and strong enough to try and heal is a huge job in itself. Fighting the urge to just end this suffering is a job as well. I was active with my dogs and husband before all this. I do not remember a weekend being home in years. Camping, hiking, riding our motorcycles and boating. I can not even make it to the mailbox now. So many loses for me and for my loved ones after being given these antibiotics. So much financial devastation as well. I tell you this story not for sympathy but because I want the word to get out and make it to someone who will actually DO something about this. STOP giving this out as a first line of defense drug. Never to a baby or to the elderly! My life is filled with sharp edges now. No peace. It is hard to be happy and fill your life with positiveness when you are this ill. Imagine trying to get up and live life every day with the flu? Now times that by at least 20. I swear this is no exaggeration! Having cared for the dying this is what most people feel at “end of life”. It prepares you to LET GO. What happens when you have to live like this permanently? Thank you for reading a bit of my story. If you can make a difference PLEASE HELP to stop this from happening to anyone else! Angela From Oregon

2 thoughts on “Angela’s Story – Cipro Side-Effects

  1. I was on cipro for a UTI and had a lot of problems from taking it. My question for anyone is I need advice on what to take when I get a UTI, I’m afraid to take antibiotics but my UTIs won’t go away without one and I have just developed another UTI unfortunately. Any advice would be appreciated. I’ve tried the natural way and it didn’t work. I really need an antibiotic but I’m scared. Is there anything out there that has worked for someone who has been floxed? Thank you

  2. Angela, thank you for sharing your story! The impact of these drugs is so devastating to the entire family! Prayers for recovery and strength!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s